Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 14, 2026, 12:00 PM CDT for 33 counties in Texas. It took effect at Mar 15, 2026, 12:00 PM CDT. It was in force for 32 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 12:00 PM CDT (17:00 UTC)
- In effect from
- Mar 15, 2026, 12:00 PM CDT
- Expired
- Mar 16, 2026, 8:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 8:15 PM CDT | NON-TSTM WND GST 53 | 11 Ene Juno, TX | Mesonet station TWB08 10.5 NE Juno (TWDB). |
| Mar 15, 8:30 PM CDT | NON-TSTM WND GST 52 | 8 Nne D'Hanis, TX | Mesonet station EA084 Parkers Recharge Dam. |
| Mar 15, 9:10 PM CDT | NON-TSTM WND GST 52 | 6 E Vanderpool, TX | Mesonet station EW4650 Vanderpool. |
| Mar 15, 9:19 PM CDT | NON-TSTM WND GST 52 | 2 Wnw Hondo, TX | ASOS station KHDO South TX Rgnl Arpt at Hondo. |
| Mar 15, 9:45 PM CDT | NON-TSTM WND GST 51 | 1 Ssw Burnet, TX | ASOS station KBMQ Burnet Muni Arpt-Kate Craddock Fld. |
| Mar 15, 10:05 PM CDT | NON-TSTM WND GST 59 | 9 N Pipe Creek, TX | Texas Tech Mesonet site CHER at Comfort Cherry Creek Ranch. |
| Mar 15, 10:32 PM CDT | NON-TSTM WND GST 55 | 5 E New Braunfels, TX | ASOS station KBAZ New Braunfels National Airport. |
| Mar 15, 10:35 PM CDT | NON-TSTM WND GST 50 | 3 E Kerr Wildlife Manag, TX | Texas Tech Mesonet site MBRM at Hunt M BAR M Ranch. |
| Mar 15, 10:47 PM CDT | NON-TSTM WND GST 50 | 6 Sse San Antonio, TX | ASOS Station at Stinson Airport. |
| Mar 15, 10:55 PM CDT | NON-TSTM WND GST 55 | 2 Ese Hondo, TX | Mesonet station EA014 East Of Hondo. |
| Mar 15, 11:11 PM CDT | NON-TSTM WND GST 53 | 3 Ene Castle Hills, TX | ASOS station KSAT San Antonio Intl Arpt. |
| Mar 15, 11:20 PM CDT | NON-TSTM WND GST 58 | 6 E Vanderpool, TX | Mesonet station EW4650 Vanderpool. |
| Mar 15, 11:25 PM CDT | NON-TSTM WND GST 67 | 2 Ese Hondo, TX | Mesonet station EA014 East Of Hondo. |
| Mar 15, 11:35 PM CDT | NON-TSTM WND GST 53 | 6 Sse San Antonio, TX | ASOS station KSSF Stinson Municipal Airport. |
| Mar 15, 11:35 PM CDT | NON-TSTM WND GST 62 | 9 N Pipe Creek, TX | Texas Tech Mesonet site CHER at Comfort Cherry Creek Ranch. |
| Mar 15, 11:46 PM CDT | NON-TSTM WND GST 51 | 2 S Schertz, TX | AWOS station KRND Randolph AFB. |
| Mar 16, 12:18 AM CDT | NON-TSTM WND GST 52 | 2 Sw Bergstrom Internat, TX | ASOS station KAUS Austin-Bergstrom Intl Arpt. |
| Mar 16, 12:26 AM CDT | NON-TSTM WND GST 62 | 2 Wnw Hondo, TX | ASOS station KHDO South TX Rgnl Arpt at Hondo. |
| Mar 16, 12:55 AM CDT | NON-TSTM WND GST 55 | 6 E Vanderpool, TX | Mesonet station EW4650 Vanderpool. |
| Mar 16, 1:10 AM CDT | NON-TSTM WND GST 59 | 8 Nne D'Hanis, TX | Mesonet station EA084 Parkers Recharge Dam. |
| Mar 16, 1:15 AM CDT | NON-TSTM WND GST 51 | 3 Ene Castle Hills, TX | ASOS station KSAT San Antonio Intl Arpt. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS84 KEWX 141700 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1200 PM CDT Sat Mar 14 2026 ...CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY... .Strong to very strong winds and dry air associated with both a dryline and cold front will result in a prolonged period of critical fire weather conditions across South-Central Texas on Sunday through Monday. TXZ171>173-183>194-202>209-217>225-228-150600- /O.UPG.KEWX.FW.A.0001.260315T1700Z-260317T0100Z/ /O.NEW.KEWX.FW.W.0004.260315T1700Z-260317T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1200 PM CDT Sat Mar 14 2026 ...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH- CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from Sunday afternoon through Monday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...All of South-Central Texas. * TIMING...From Sunday afternoon through Monday evening. * WINDS...West 10 to 20 mph with gusts to 35 mph Sunday afternoon becoming North 20 to 35 mph with gusts of 45 to 55 mph Sunday evening into Sunday night. * RELATIVE HUMIDITY...10 to 25 percent Sunday and Monday afternoons. Poor overnight recovery during Sunday night with humidity rising only to near the 25 to 35 percent range. * IMPACTS...Any fire that develops will catch and spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
069 WWUS84 KEWX 150505 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1205 AM CDT Sun Mar 15 2026 ...CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH MONDAY... .Strong to very strong winds and dry air associated with both a dryline and cold front will result in a prolonged period of critical fire weather conditions across South-Central Texas from this afternoon through Monday. TXZ171>173-183>194-202>209-217>225-228-152100- /O.CON.KEWX.FW.W.0004.260315T1700Z-260317T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1205 AM CDT Sun Mar 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH- CENTRAL TEXAS... * AFFECTED AREA...All of South-Central Texas. * TIMING...From noon today to 8 PM CDT Monday. * WINDS...West at 10 to 20 mph with gusts to 30 mph through early afternoon before shifting north 20 to 35 mph with gusts of 45 to 55 mph late this afternoon through Sunday night. * RELATIVE HUMIDITY...10 to 20 percent this afternoon and again Monday afternoon. Poor overnight recovery with the humidity rising only to near the 25 to 35 percent range. * IMPACTS...Any fire that develops will catch and spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
410 WWUS84 KEWX 151712 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1212 PM CDT Sun Mar 15 2026 ...CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH MONDAY EVENING... .Strong to very strong winds and dry air associated with both a dryline and cold front will result in a prolonged period of critical fire weather conditions across South-Central Texas from this afternoon through Monday evening. TXZ171>173-183>194-202>209-217>225-228-161500- /O.CON.KEWX.FW.W.0004.000000T0000Z-260317T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1212 PM CDT Sun Mar 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS... * AFFECTED AREA...All of South-Central Texas. * TIMING...Until 8 PM CDT Monday. * WINDS...West at 10 to 20 mph with gusts to 30 mph through early afternoon before shifting north 20 to 35 mph with gusts of 45 to 55 mph late this afternoon through late tonight. Breezy northerly winds of 10 to 20 mph remain Monday especially along and east of the I-35 corridor and Coastal Plains. * RELATIVE HUMIDITY...10 to 20 percent this afternoon and again Monday afternoon. Poor overnight recovery with the humidity rising only to near the 25 to 35 percent range. * IMPACTS...Any fire that develops will catch and spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
015 WWUS84 KEWX 160836 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 336 AM CDT Mon Mar 16 2026 ...CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH MONDAY EVENING... .Strong and gusty winds and dry air behind a cold front will continue to bring critical fire weather conditions across South- Central Texas this morning into early this evening. TXZ171>173-183>194-202>209-217>225-228-170100- /O.CON.KEWX.FW.W.0004.000000T0000Z-260317T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 336 AM CDT Mon Mar 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH- CENTRAL TEXAS... * AFFECTED AREA...All of South-Central Texas. * TIMING...Until 8 PM CDT this evening. * WINDS...North 15 to 25 mph with gusts to 40 to 45 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fire that develops will catch and spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:41 AM CDT, 6 hours 19 minutes earlier. Its key messages:
- Very windy with critical fire weather conditions, and much colder temperatures expected behind a strong cold front Sunday afternoon into Sunday night
- Remains warm in the advance of the front with near record highs Sunday; returns to near record highs by the end of the workweek on Friday
- Dry forecast for the next 7 days outside of low (10-20%) chances across our eastern most coastal plain counties with the front's passage
Area forecast discussion, Mar 14, 5:41 AM CDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
541 AM CDT Sat Mar 14 2026
...New AVIATION...
.KEY MESSAGES...
- Very windy with critical fire weather conditions, and much
colder temperatures expected behind a strong cold front Sunday
afternoon into Sunday night
- Remains warm in the advance of the front with near record highs
Sunday; returns to near record highs by the end of the workweek
on Friday
- Dry forecast for the next 7 days outside of low (10-20%) chances
across our eastern most coastal plain counties with the front's
passage
&&
.SHORT TERM...
(Today through Sunday)
Issued at 1235 AM CDT Sat Mar 14 2026
Low-level moisture slowly but steadily advances inland overnight
into this morning with the light southerly flow. Low stratus should
develop and expand across the region as a result. Some pockets of
patchy fog could develop across the Hill Country and San Antonio
metro area but the stratus deck is more favored compared to any
widespread fog formation. Expect these low clouds to erode by
afternoon, resulting in a a mostly sunny afternoon featuring highs
in the mid to upper 80s for the majority of the region. The Rio
Grande will be the exception where highs could reach into the low
90s. Moderate southerly winds trend through the afternoon with
gustiness into the 20 to 25 mph range. Saturday night will trend
warmer and more humid as the southerly low-level flow intensifies in
response to a strengthening surface low-pressure system advancing
across the Central Plains with connection to a sharp and digging
upper level trough. Low clouds will return with a pocket or two of
patchy fog into Sunday morning.
Sunday through Sunday night is the most impactful weather over the
next week. Initially, expect a dryline to gradually mix eastward
towards the highway 281 corridor. This will quickly erode any low
clouds out west that morning and should setup for near record heat
across the region. The highest temperatures occur in the dry and
westerly flow behind the dryline. Highs are to reach the mid to
upper 90s along the Rio Grande. A location or two could even reach
100 degrees. Temperatures will be hot elsewhere as well with the
highs in the upper 80s to low 90s. This is when the threat for
critical fire weather conditions is set to begin due to the dry air
and enough pre-frontal wind. The critical fire weather conditions
will become prolonged with the arrival of a strong cold front,
please see the details below.
A powerful cold front in association with the strong surface low
moving across the Midwest arrives from the north during the latter
half of Sunday afternoon through Sunday evening. The front should
remain primarily rain free but there may be the slight chance a
narrow band of showers and/or a storm develops across our eastern
most counties, mainly over Fayette and Lavaca counties. The front
will otherwise bring very strong winds immediately on the boundary
and in it's wake from the north. A Wind Advisory will nearly be a
slam dunk with sustained winds into the 20 to 35 mph range with
higher gusts of 45 to 55 mph. This strong northerly flow would
advect much colder air into the region as well. Temperatures into
Monday morning will fall into the 30s and low 40s with wind chills
as low as the 20s and low to mid 30s. A light freeze could even
develop despite the elevated wind speeds for portions of the Hill
Country and Southern Edwards Plateau. Despite the cold air, the
humidity recovery will only remain modest overnight, and would
prolong concerns for critical fire weather conditions with the
winds.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 1235 AM CDT Sat Mar 14 2026
Monday will be unseasonably cool with the highs staying mainly in
the 50s to low 60s. There could also be an increase in clouds as
well with an increase in wind energy along the base of the main
trough. A breezy northerly flow maintains through the day but will
not be nearly as strong as the winds Sunday night. However, the
winds remain enough with the low humidity for a continued concern
for potential critical fire weather conditions. The winds weaken
into Monday night with surface high pressure settling across the
state. This results in an efficient night for radiational cooling
where most locations see colder temperatures into Tuesday morning
compared to Monday morning. This could allow for a light freeze
through the Hill Country, but also into portions of the I-35
Corridor and Coastal Plains.
The rest of the week will see a strong mid-level ridge develop in
the western CONUS while troughing remains most settled along the
CONUS east coast. That ridging to our west starts to expand and
slowly inch eastward towards the region. This and a return of the
southerly low-level winds across the region lead into a warming
trend from mid to late week. Afternoon highs from Friday into
Saturday may actually start to threaten daily record highs once
more. Conditions remain rain free under mostly clear to partly
cloudy skies.
&&
.AVIATION...
(12Z TAFS)
Issued at 541 AM CDT Sat Mar 14 2026
Shallow low level moisture has made it to the I-35 corridor and will
linger through mid morning with areas of IFR/MVFR CIGs. Then, VFR is
expected remainder of today through this evening. MVFR CIGs return
to most areas overnight into Sunday morning. Southerly winds
increase to 10 to 15 KTs by midday and prevail through early Sunday.
Gusts to around 25 KTs are possible mainly this afternoon into early
evening.
&&
.FIRE WEATHER...
Issued at 1235 AM CDT Sat Mar 14 2026
Prolonged stretch of critical fire weather conditions expected on
Sunday through Monday with combination of a dryline followed by a
strong cold front. A Fire Weather Watch has been issued for the
entirety of South-Central Texas starting Noon Sunday and will
continue through 8 PM on Monday evening. Following the dryline on
Sunday, west winds of 10 to 20 mph with higher gusts develop and
humidity levels will fall into the 10 to 25 percent range with
afternoon temperatures in the 90s for most. The dryline then gets
overtaken by a strong cold front from the second half of Sunday
afternoon through Sunday evening. Very strong north winds will
arrive immediately and in wake of this front with sustained wind
speeds in the 20 to 35 mph range and gusts up to 45 to 55 mph.
Expect for these strong winds to persist during the overnight and
despite the rapidly falling temperatures, moisture recovery will
remain poor with highest humidity only in the 25 to 35 percent
range. Winds will remain breezy through Monday afternoon but will
not be quite as strong as the speeds overnight. However, expect
minimum humidity to fall back into the 10 to 20 percent range on
Monday afternoon. Speeds finally weaken to light levels during
Monday night. Dry conditions persist through midweek with perhaps
enough wind at times for elevated fire weather conditions across
portions of the region. Humidity levels gradually recover late this
week with the return and increase in southerly flow.
&&
.CLIMATE...
Issued at 1235 AM CDT Sat Mar 14 2026
Record High Temperatures
Mar 15(Sun)
Austin Bergstrom 87 (1977)
Austin Camp Mabry 92 (2016)
San Antonio Intl 91 (1908)
Del Rio 98 (1908)
Record Low Temperatures
Mar 16(Mon) March 17(Tue)
Austin Bergstrom 32 (1962,1947) 30 (2005)
Austin Camp Mabry 30 (1924) 30 (1913)
San Antonio Intl 27 (1947) 32 (1947)
Del Rio 28 (1913) 33 (1969)
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 84 65 93 38 / 0 0 0 0
Austin Bergstrom Intl Airport 84 64 92 39 / 0 0 0 0
New Braunfels Muni Airport 84 63 92 39 / 0 0 0 0
Burnet Muni Airport 82 63 90 35 / 0 0 0 0
Del Rio Intl Airport 90 62 97 42 / 0 0 0 0
Georgetown Muni Airport 83 64 92 36 / 0 0 0 0
Hondo Muni Airport 87 61 93 39 / 0 0 0 0
San Marcos Muni Airport 84 63 92 39 / 0 0 0 0
La Grange - Fayette Regional 82 64 89 39 / 0 0 0 10
San Antonio Intl Airport 85 64 92 40 / 0 0 0 0
Stinson Muni Airport 86 64 92 42 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Monday evening
for TXZ171>173-183>194-202>209-217>225-228.
&&
SHORT TERM...62
LONG TERM....62
AVIATION...04The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:41 PM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 12 hr |
| Mar 14, 11:48 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 41 hr |
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.